MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA GLIDEWIRE; WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA GLIDEWIRE; WIRE, GUIDE, CATHETER
Model Number GS3543
Medical Device Problem Codes Difficult to Remove (1528); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The user facility reported that the doctor had a 450cm stiff angled glidewire going from the left radial artery to the right peroneal artery and proceeded to introduce a 3mmx100mm metacross r2p balloon into the popliteal artery where he began inflating to nominal pressures all along the popliteal and superficial femoral arteries with good success.The balloon was then brought back through the destination slender 119cm sheath and exited to sheath without issue.Once the balloon was out of the sheath about 20cm it stopped tracking on the stiff glidewire.The doctor tried pulling hard with hands, then with clamps and finally to release it with a knife to no avail, the balloon was stuck on the wire.He had to take the wire out of the body and get a new wire.The procedure was a radial to right leg percutaneous transluminal angioplasty (pta).Additional information was received from kaneka regarding the investigation of their device and the reported glidewire on 25apr2025: the catheter was returned with the glidewire (gw) stuck inside.Multiple sections of the glidewire (gw) showed peeled coating, shaft deformation, and fractures.The inner shaft was found adhered to the glidewire (gw) and deformed into a bellows shape, with fractures at approximately 2,495 mm and 3,519 mm from the tip.The outer shaft and core wire also exhibited bellows-like deformation and tip damage.The glidewire (gw) port was located at 3,605 mm with a fracture just beyond.The core wire had shifted and detached from the hub.Additionally, one ring marker was found embedded in the deformed shaft section.It is considered that the increased sliding resistance between the glidewire (gw) lumen and the glidewire (gw) forced the catheter to be pushed and pulled strongly, causing deformation of the inner shaft and breakage of the shaft.The reason why the sliding resistance between the glidewire (gw) lumen and the glidewire (gw) was increased is assumed that the hydrophilic coating performance of the glidewire (gw) was reduced, or the sliding characteristics were reduced due to blood adhesion.

Brand Name
GLIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya, shizuok 418-0 015
JA  418-0015
MDR Report Key22077951
Report Number2243441-2025-00019
Device Sequence Number9363603
Product Code DQX
UDI-Device Identifier04987350726704
UDI-Public(01)04987350726704(17)250831(10)230919
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/23/2025
Report Date (Section F) 05/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model NumberGS3543
Device Catalogue NumberRF*PA35453P
Device Lot Number230919
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/03/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date04/25/2025
Device Age22 MO
Event Location Hospital
Date Report to Manufacturer04/25/2025
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date05/23/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
119CM DESTINATION SLENDER; 3MM X 100MM METACROSS R2P BALLOON
Outcome Attributed to Adverse Event Other;
Patient Age70 YR
Patient SexFemale
Date Report Sent to FDA05/23/2025